New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
St.Johns Wort
2 Replies
lizbet - May 27

Ive just read someone elses post and axxie said about not taking St Johns Wort.I have been taking this for years and found it invaluabe but now Im more than a little concerned as to why I shouldnt be taking it.

 

axxie - May 28

Hi lizbet, you can take St. John's Wort, if you are not talking any drugs that are serotonin reuptake inhibitors.

Look up drug interactions checker, at drugs dot com

The risk of serotonin syndrome, which is a rare, serious & potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A & 2A receptors.

Symptoms of the serotonin syndrome may include mental status changes such as irritability, altertered consciousness, confusion, hallucinations, & coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, & mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, & diarrhea.

MANAGEMENT: In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution.

 

lizbet - May 28

Thanks axxie, that sounds serious! I only take co-codamol 30/500 so I'll be okay continuing with St Johns Wort which Im glad about. Thanks for the info.x

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question